# SDR IXXA0200005O

- Difficulty date: February 15, 2002
- Submitted: March 6, 2002
- Operation: Air carrier
- Aircraft: N830BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45973
- Aircraft time: 73,103 hours, 28,721 cycles
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Part number: D51B212003
- Condition: Departed
- Location: Nr 2 Engine
- Part time: 73,103 hours, 28,721 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

EN ROUTE, SHORTLY AFTER TAKEOFF THE FLIGHT CREW HEARD AN ABNORMAL NOISE IN THE COCKPIT.  THE FLIGHT CREW CYCLED THE LANDING GEAR BUT THE NOISE WAS STILL PRESENT.  THE FLIGHT RETURNED TO MCO FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE NUMBER TWO ENGINE FAN COWLINGS HAD DEPARTED THE AIRCRAFT.  THE ENGINE FAN COWLS WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
